Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 7, NWS Jackson, MS

April 23, 20106 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 3:13 PM CDT for 6 counties in Mississippi. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2010, 3:13 PM CDT (20:13 UTC)
Expired
Apr 23, 2010, 4:15 PM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 3:30 PM CDTFUNNEL CLOUD3 S Inverness, MS
Apr 23, 3:30 PM CDTHAIL 1Inverness, MS
Apr 23, 3:30 PM CDTHAIL 1.75Inverness, MSA FEW STONES UP TO GOLFBALL SIZE OBSERVED WITH NUMEROUS QUARTER SIZE STONES
Apr 23, 3:48 PM CDTTORNADO 12 Ne Swiftown, MSUPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN AND MORGAN CITY.
Apr 23, 3:55 PM CDTTORNADO2 Ne Swiftown, MSUPDATED FROM PREVIOUS REPORT...ONE POWER POLE SPLINTERED AND POWER LINES DOWNED ALONG MS HWY 7 BETWEEN SWIFTOWN AND MORGAN CITY. POSSIBLE TORNADO TOUCHDOWN.
Apr 23, 3:55 PM CDTTORNADOSwiftown, MSPOSSIBLE BRIEF TORNADO TOUCHDOWN. NO DAMAGE REPORTED.
Apr 23, 3:57 PM CDTHAIL 1Morgan City, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 12:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WFUS54 KJAN 232013
TORJAN
MSC015-051-053-083-133-151-232115-
/O.NEW.KJAN.TO.W.0007.100423T2013Z-100423T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GREENWOOD...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DARLOVE
  MOVING EAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  ISOLA AND INVERNESS BY 320 PM CDT...
  SWIFTOWN BY 330 PM CDT...
  QUITO BY 340 PM CDT...
  SIDON BY 345 PM CDT...
  SEVEN PINES AND GREENWOOD BY 350 PM CDT...
  BLACK HAWK AND TEOC BY 355 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

&&

LAT...LON 3359 9002 3333 8990 3313 9079 3330 9086
TIME...MOT...LOC 2013Z 252DEG 51KT 3325 9071

$$

BK
3 follow-up statements
245 
WWUS54 KJAN 232020 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI APR 23 2010

MSC151-232030-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
WASHINGTON MS-
320 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

LAT...LON 3333 8990 3315 9068 3321 9068 3322 9070
      3325 9073 3328 9073 3328 9077 3334 9076
      3359 9002
TIME...MOT...LOC 2020Z 252DEG 51KT 3327 9059

$$

MSC015-051-053-083-133-232115-
/O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
320 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN
HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL...SOUTHERN LEFLORE
AND SOUTHERN SUNFLOWER COUNTIES...

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ISOLA MOVING EAST AT 60 MPH.

THE TORNADO WILL BE NEAR...
  SWIFTOWN BY 330 PM CDT...
  MORGAN CITY BY 335 PM CDT...
  CRUGER AND QUITO BY 340 PM CDT...
  SIDON BY 345 PM CDT...
  SEVEN PINES AND GREENWOOD BY 350 PM CDT...
  BLACK HAWK AND TEOC BY 355 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

&&

LAT...LON 3333 8990 3315 9068 3321 9068 3322 9070
      3325 9073 3328 9073 3328 9077 3334 9076
      3359 9002
TIME...MOT...LOC 2020Z 252DEG 51KT 3327 9059

$$

BK
905 
WWUS54 KJAN 232039
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT FRI APR 23 2010

MSC015-051-053-083-133-232115-
/O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
339 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL...
SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES...

AT 338 PM CDT...PUBLIC REPORTED A FUNNEL CLOUD 5 MILES SOUTH OF 
INVERNESS MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  SIDON BY 345 PM CDT...
  SEVEN PINES AND GREENWOOD BY 350 PM CDT...
  COILA AND BLACK HAWK BY 355 PM CDT...
  MALMAISON BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

&&

LAT...LON 3335 9067 3359 9002 3333 8990 3318 9057
TIME...MOT...LOC 2038Z 252DEG 51KT 3334 9030

$$

BK
753 
WWUS54 KJAN 232050
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 23 2010

MSC133-232059-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
SUNFLOWER MS-
350 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

LAT...LON 3333 8990 3318 9056 3318 9057 3328 9063
      3328 9055 3333 9055 3334 9045 3343 9045
      3359 9002
TIME...MOT...LOC 2049Z 252DEG 51KT 3339 9012

$$

MSC015-051-053-083-232115-
/O.CON.KJAN.TO.W.0007.000000T0000Z-100423T2115Z/
LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
350 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...WESTERN CARROLL AND
SOUTHERN LEFLORE COUNTIES...

THE TORNADO WILL BE NEAR...
  COILA AND BLACK HAWK BY 355 PM CDT...
  MALMAISON BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

&&

LAT...LON 3333 8990 3318 9056 3318 9057 3328 9063
      3328 9055 3333 9055 3334 9045 3343 9045
      3359 9002
TIME...MOT...LOC 2049Z 252DEG 51KT 3339 9012

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 12:10 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 23, 12:10 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT FRI APR 23 2010

.UPDATE...
UPDATED THE HOURLY VALUES TO REFLECT CURRENT CONDITIONS. SHOWERS AND
THUNDERSTORMS WERE SLOWLY SPREADING ACROSS NORTHEAST LOUISIANA AND
FAR WEST MISSISSIPPI...SO RAIN CHANCES WERE GOOD. WILL DO ANOTHER UPDATE
TO REMOVE MORNING WORDING...RAISE HIGHS IN THE WEST AND LOWER HIGHS IN
THE NORTHEAST. GUSTY SOUTHERLY WINDS WERE HELPING TO BRING IN WARM
AND MOIST AIR. WARM ADVECTION WAS NOT AS GOOD IN THE EAST/NORTHEAST.
EVERYTHING ELSE WAS GOOD.

&&

.AVIATION...
LOW CLOUDS AND STORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND
IMPACT MOST LOCATIONS. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET
WITH LOWER CLOUDS LIKELY WITH THUNDERSTORMS. WINDS WILL ALSO REMAIN
FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING
CONDITIONS IN THE TEMPO GROUPS. THUNDERSTORMS WILL IMPACT TVR AROUND
18Z...GLH/JAN 19Z...GWO 20Z...GTR/MEI AROUND 22Z. VERY HEAVY
RAIN...GUSTY WINDS...SMALL HAIL AND PLENTY OF LIGHTNING WILL BE
LIKELY THROUGH 00Z. THUNDERSTORMS WILL BE SCATTERED IN NATURE. AFTER
00Z...WILL MAINTAIN THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY
BE MORE ACTIVITY THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH
MUCH OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  70  78  55 /  58  76  99  22
MERIDIAN      80  67  80  57 /  41  77  97  41
VICKSBURG     79  69  78  54 /  66  76  99  14
HATTIESBURG   81  70  79  59 /  47  49  90  39
NATCHEZ       79  70  77  56 /  60  61  97  13
GREENVILLE    76  69  77  55 /  66  80 100  19
GREENWOOD     77  72  77  57 /  61  78 100  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 23 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON.
TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL
SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE
TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE
POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL
CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE
IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS
BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL
TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS
EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT.

NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY
SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES.
HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH
DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY
THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND
LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY
AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND
HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE
END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF
THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING
OVER EAST MISSISSIPPI BY 7 PM.

PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF
LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Apr 23, 2:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT FRI APR 23 2010

MSZ018-019-034-232040-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
240 PM CDT FRI APR 23 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF HOLLANDALE AT 240 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN WASHINGTON...SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Apr 23, 2:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT FRI APR 23 2010

MSZ025-027-036-232050-
LEFLORE MS-CARROLL MS-HOLMES MS-
248 PM CDT FRI APR 23 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF TCHULA AT 248 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN HOLMES...CARROLL AND SOUTHEASTERN LEFLORE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK
Local storm report, Apr 23, 2:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             3 S EAGLE BEND          32.48N 91.01W
04/23/2010  E0.88 INCH       WARREN             MS   PUBLIC

            HAILED FOR 4 MINUTES

&&
Local storm report, Apr 23, 2:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             4 E TALLULAH            32.41N 91.12W
04/23/2010  E1.00 INCH       MADISON            LA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&
Special weather statement, Apr 23, 2:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI APR 23 2010

MSZ055-064-065-232035-
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-
253 PM CDT FRI APR 23 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PROGRESS AT 253 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN SIMPSON...JEFFERSON DAVIS AND NORTHWESTERN
COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, Apr 23, 3:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             LELAND                  33.40N 90.90W
04/23/2010  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
            ROAD

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren44 min
Apr 23, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo50 min
Apr 23, 2:09 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Apr 23, 3:11 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith64 min
Apr 23, 3:16 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison59 min
Apr 23, 3:53 PM CDTTornado WarningJANHolmes, Humphreys22 min
Apr 23, 3:58 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston46 min
Apr 23, 4:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Apr 23, 4:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery, Webster67 min
Apr 23, 4:12 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Noxubee, Winston63 min
Apr 23, 4:13 PM CDTTornado WarningJANAttala, Carroll, Holmes, Leflore62 min
Apr 23, 4:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster48 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston49 min
Apr 23, 5:01 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Oktibbeha, Webster40 min
Apr 23, 5:39 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee66 min
Apr 23, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min
Apr 23, 5:49 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo45 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.